Ask a doctor

Why Are my Eye Tear Trough Worse Than It Was Before I Got Juvederm?

I got juvaderm fillers 2 1/2 weeks ago and it has left me looking hideous. I now have large bags under my eyes where I didn't have this before. My eye trough is bruised and swollen and bumpy and I have hematoma under my right eye. It was supposed to fill in only the tear trough. Can you tell me what i can do.

Doctor Answers (8)

Why are my tear troughs worse after Juvederm treatment?

+1

Correction of tear troughs is for advanced injectors only. If done properly you should not look worse instead of better. While it is common to have some swelling and occasionally bruising, it sounds like you may be worse than usual.   At 2 1/2 weeks I think you should expect to see better results. If not, see your doctor or seek a second opinion. It may need to be dissolved. I have found  Restylane or Belotero is a better choice for tear troughs because they are softer and lay better in that area.

 

Seattle Facial Plastic Surgeon
5.0 out of 5 stars 126 reviews

Juvederm Works Well For Tear Troughs and Hollows Under The Eyes

+1

There are several possible explanations when swelling is quite pronounced after a filler treatment for the tear troughs, or if bags appear or have worsened under the eyes following treatment. Bruising and swelling are not uncommon from the injection process alone. After all, we see bruises following simple blood drawing procedures in which no material is injected. It is something that has to be expected whenever a needle punctures the skin.
If bruising or swelling (and tenderness and redness) do develop, however, they generally disappear on their own within one to two weeks, although I have rarely seen individuals in whom these side effects take even three or more weeks to resolve. The bottom line is that it is always a good idea to give the area a tincture of time to settle down.
If the swelling or discoloration persist for longer than a month, then the causes must be investigated. Swelling usually results from the hyaluronic acid fillers attracting excessive tissue fluid, which can also result in the formation of bags or in worsening of the appearance of preexisting ones.. Discoloration, usually bluish, can result if too superficial a placement of the filler. In such cases, microdroplets of hyaluronidase, an enzyme that dissolves the filler, can fix the problem.

Web reference: http://youngerlookingwithoutsurgery.com

New York Dermatologic Surgeon
5.0 out of 5 stars 10 reviews

Two possibilities

+1

What you are describing may be caused by either the swelling and bruising that you describe, in which case you should give it a couple more weeks time; or problems with injection technique. What I mean by that is, that either too much product was used for you, or it was placed too superficially in you eyelid/cheek junction. This can be removed by injecting hyaluronidase, an enzyme that will dissolve the filler.

If you are not happy with your surgeon, seek a second opinion.

Web reference: http://seattleface.com/html/dr_amadi.php

Seattle Oculoplastic Surgeon
5.0 out of 5 stars 19 reviews

Juvedern in the tear trough area

+1

From your description, it sounds like much of your current situation is related to bruising and swelling rather than the product.  Some simple measures that may help include sleeping with the head elevated, gentle massage to the area, and restriction of salt in your diet.

 

If the problem persists it may be necessary to reverse the effects with the injection of hyaluronidase, which melts the filler, but it is better to give things more time if at all possible.

Chicago Plastic Surgeon
5.0 out of 5 stars 7 reviews

Swelling after juvederm

+1

It sounds like you still have some bruising and swelling going on so sit tight and be patient. If you look worse in morning, sleep with your head elevated. If you still feel swollen after bruising gone, see you doctor. Worse comes to worse can reverse.

Birmingham Dermatologist
5.0 out of 5 stars 10 reviews

Tear trough issue

+1

You may be still be bruised so I would give it some time to settle down.  AS the products also retain water, it may make some swelling worse for a while.

Manhattan Plastic Surgeon
4.5 out of 5 stars 14 reviews

Juvederm Treatment in the Tear Trough Area

+1

It is possible that you still have residual bruising and swelling from the treatment itself.  If so, this should resolve shortly.  The lower eyelid area is very delicate and any bruising in that area tends to persist for a while.  If the bumps persist longer than another week or so, it is probably due to the Juvederm itself.  This can be treated with Hyaluronidase, a material used to dissolve the Juvederm.  Please return to your injector for a thorough evaluation.

Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Juvederm treatment of tear trough

+1

It is possible that the Juvederm injection has resulted in some untoward consequences. If you have swelling and bruising as a result of the trauma of your injection, then these will resolve with time. Often time resolves other issues but I would suggest you follow up with your physician to determine what options you have.

West Palm Beach Dermatologic Surgeon
5.0 out of 5 stars 3 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.

You might also like...